Alert archive / Arizona / Wind Advisories in 2009

Wind Advisory 18, NWS Flagstaff, AZ

June 4, 20094 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 4, 2009, 2:57 PM MST for 4 counties in Arizona. It took effect at Jun 5, 2009, 9:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2009, 2:57 PM MST (21:57 UTC)
In effect from
Jun 5, 2009, 9:00 AM MST
Expired
Jun 5, 2009, 7:00 PM MST
In force
10 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4628 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 042157
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
257 PM MST THU JUN 4 2009

AZZ004-006-007-009>017-038>040-051045-
/O.NEW.KFGZ.WI.Y.0018.090605T1600Z-090606T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI
257 PM MST THU JUN 4 2009

...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM MST FRIDAY. 

A STORM SYSTEM WILL APPROACH THE NORTHERN ARIZONA FROM THE WEST
ON FRIDAY. AHEAD OF THIS STORM...STRONG SOUTHWEST WINDS WILL
DEVELOP FROM FRIDAY MORNING AND CONTINUE INTO THE EARLY EVENING.
EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS FROM 40 TO 50
MPH TO DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
000 
WWUS75 KFGZ 050932
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
232 AM MST FRI JUN 5 2009

AZZ005-008-051900-
/O.EXA.KFGZ.WI.Y.0018.090605T1600Z-090606T0200Z/
MARBLE AND GLEN CANYONS-YAVAPAI COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY...PRESCOTT...
SELIGMAN...ASH FORK
232 AM MST FRI JUN 5 2009

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

A STORM SYSTEM WILL APPROACH THE NORTHERN ARIZONA FROM THE WEST
TODAY. AHEAD OF THIS STORM...STRONG SOUTHWEST WINDS WILL DEVELOP
ACROSS MUCH OF NORTHERN ARIZONA. EXPECT SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS RANGING FROM 35 TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>017-038>040-051900-
/O.CON.KFGZ.WI.Y.0018.090605T1600Z-090606T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...
SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...
MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI
232 AM MST FRI JUN 5 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

A STORM SYSTEM WILL APPROACH THE NORTHERN ARIZONA FROM THE WEST
TODAY. AHEAD OF THIS STORM...STRONG SOUTHWEST WINDS WILL
DEVELOP ACROSS MUCH OF NORTHERN ARIZONA. EXPECT SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS RANGING FROM 40 TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 051704
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1004 AM MST FRI JUN 5 2009

AZZ004>017-038>040-060200-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-090606T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
PRESCOTT...SELIGMAN...ASH FORK...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
SEDONA...NAVAJO N.M....DILKON...KYKOTSMOVI
1004 AM MST FRI JUN 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STORM SYSTEM WILL APPROACH NORTHERN ARIZONA FROM THE WEST
TODAY. AHEAD OF THIS STORM...STRONG SOUTHWEST WINDS WILL DEVELOP
AND CONTINUE INTO THE EARLY EVENING. EXPECT SUSTAINED WINDS OF 25
TO 35 MPH WITH GUSTS RANGING FROM 40 TO 55 MPH. THE STRONGEST
WINDS WILL BE LOCATED ACROSS PORTIONS OF THE MOGOLLON RIM AND
LITTLE COLORADO RIVER VALLEY.

AS OF 10 AM...SOME PEAK GUSTS RECORDED INCLUDE:

FLAGSTAFF ........... 51 MPH.
TWO GUNS ............ 51 MPH. 
SHOW LOW ............ 41 MPH.
GRAND CANYON ........ 36 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 052113
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
213 PM MST FRI JUN 5 2009

AZZ008-038-052215-
/O.CAN.KFGZ.WI.Y.0018.000000T0000Z-090606T0200Z/
YAVAPAI COUNTY MOUNTAINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...SEDONA
213 PM MST FRI JUN 5 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

AT 2 PM...WINDS ACROSS YAVAPAI COUNTY WERE GENERALLY BETWEEN 15
AND 20 MPH WITH GUSTS NEAR 30 MPH. THESE WINDS ARE BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

AZZ004>007-009>017-039-040-060200-
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-090606T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
213 PM MST FRI JUN 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STORM SYSTEM APPROACHING NORTHERN ARIZONA FROM THE WEST TODAY IS
BRINGING STRONG WINDS TO MUCH OF THE REGION. SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS RANGING FROM 40 TO 55 MPH WILL CONTINUE
INTO THE EARLY EVENING. THE STRONGEST WINDS WILL BE LOCATED
ACROSS PORTIONS OF THE MOGOLLON RIM AND LITTLE COLORADO RIVER
VALLEY.

AS OF 2 PM...SOME PEAK GUSTS RECORDED INCLUDE:

WINSOW .............. 53 MPH.
FLAGSTAFF ........... 51 MPH. 
TWO GUNS ............ 51 MPH. 
SHOW LOW ............ 51 MPH. 
GRAND CANYON ........ 45 MPH.
WINDOW ROCK ......... 38 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
000 
WWUS75 KFGZ 060201
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
701 PM MST FRI JUN 5 2009

AZZ004>007-009>017-039-040-060315-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-090606T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
701 PM MST FRI JUN 5 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

AT 700 PM MST...SURFACE WEATHER OBSERVATIONS INDICATED WIND SPEEDS
HAD DECREASED BELOW WIND ADVISORY CRITERIA ACROSS NORTHERN
ARIZONA. THUS TODAYS WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7
PM MST.

$$

41

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 4, 2:55 PM MST, 2 minutes earlier.

Area forecast discussion, Jun 4, 2:55 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
255 PM MST THU JUN 4 2009

.SYNOPSIS...A PACIFIC MOISTURE PLUME WILL MOVE INTO WESTERN ARIZONA
LATE THIS AFTERNOON...PRODUCING A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS WEST OF FLAGSTAFF. THE CHANCE OF SHOWERS AND
THUNDERSTORMS WILL SPREAD EASTWARD TONIGHT AND FRIDAY AS THE
MOISTURE PLUME MOVES OVER THE STATE. LOOK FOR BREEZY SOUTHWEST WINDS
THIS EVENING...WITH EVEN WINDIER CONDITIONS FRIDAY AND SATURDAY...
WHEN WIND GUSTS COULD REACH NEAR 50 MPH.

&&

.DISCUSSION...AT 230 PM...AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM
WAS LOCATED OFF THE COAST OF CENTRAL AND SOUTHERN CALIFORNIA. AHEAD
OF THIS LOW...A WARM AND MAINLY DRY AIR MASS WAS MOVING ACROSS
ARIZONA...WITH EXTENSIVE MID AND HIGH LEVEL CLOUDINESS. IT IS DRY IN
THE LOWER LEVELS HOWEVER...AND SFC DEWPOINTS WERE MAINLY IN THE
TEENS. A SLIGHT INCREASE IN BOUNDARY LAYER MOISTURE IS FORECAST FOR
LATE THIS AFTERNOON MAINLY WEST OF A PRESCOTT TO GRAND CANYON
LINE...WHICH MAY BE ENOUGH FOR A FEW HIGH-BASED SHOWERS OR
THUNDERSTORMS. BREEZY SOUTHWEST WINDS WILL ALSO CONTINUE THIS
EVENING...GUSTING UP TO 30 MPH FOR MOST AREAS.

THE LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL SLOWLY OPEN UP
AND SLIDE EASTWARD TOWARD THE STATE TONIGHT. A NARROW PLUME OF
MOISTURE WILL MOVE INTO NORTHERN ARIZONA LATE THIS EVENING...THEN
INTO EASTERN ARIZONA BY FRIDAY AFTERNOON...WITH A CHANCE FOR SHOWERS
OR THUNDERSTORMS ALONG THE PLUME. POPS WERE INCREASED INTO THE 20-30
PCT RANGE TONIGHT FOR THE WESTERN PORTIONS OF THE FORECAST AREA. IN
ADDITION...STRONG WINDS ALOFT WILL MIX TO THE SURFACE FRIDAY AS THE
LOW APPROACHES. EXPECT SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS
FROM 40 TO 50 MPH...POSSIBLY HIGHER OVER THE LITTLE COLORADO RIVER
VALLEY. A WIND ADVISORY WILL BE ISSUED WITH THE AFTERNOON FORECAST
PACKAGE. GUSTY WINDS ARE POSSIBLE AGAIN SATURDAY AS THE SYSTEM PULLS
OFF TO THE NORTHEAST.

SUNDAY THROUGH WEDNESDAY...ON SUNDAY AS THE MAIN LOW PRESSURE SYSTEM
MOVES NORTHEASTWARD AWAY FROM ARIZONA...ANOTHER CUT OFF LOW FORMS IN
THE EASTERN PACIFIC ALONG THE SOUTHERN CALIFORNIA COAST. THE LOW
SHOULD REMAIN IN PLACE THROUGH WEDNESDAY PRODUCING A DRIER PATTERN
OVER THE NORTHLAND WITH BREEZY SOUTHWESTERLY WINDS AND TEMPERATURES
RETURNING TO NEAR NORMAL.

&&

.AVIATION...FOR THE 00Z PACKAGE...BREEZY SOUTH WINDS OF 10-20 KTS
WITH GUSTS UP TO 30 KTS WILL CONTINUE UNTIL AROUND 02Z...THEN
DECREASE TO AROUND 5-15 KTS OVERNIGHT. WINDS WILL INCREASE TO
SW15-25 KTS GUSTING TO AROUND 35 KTS BY 18Z FRIDAY. BKN HIGH CLOUD
COVER WILL BE PREVALENT FOR THE NEXT 24 HOURS...AND A PLUME OF LOWER
LEVEL MOISTURE WILL MOVE ACROSS THE STATE OVERNIGHT AND INTO
FRIDAY...BRINGING SCT-BKN CLOUD COVER AT 12-14 KFT MSL ALONG WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY FROM THE MOGOLLON RIM
NORTHWARD. EXPECT ISOLD MVFR CEILINGS AND VISIBILITIES WITH
THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A PACIFIC TROUGH MOVING INTO THE SOUTHWEST WILL
BRING INCREASINGLY STRONG SOUTHWEST WINDS TO NORTHERN ARIZONA TODAY
AND FRIDAY. DRY AIR AT LOW LEVELS WILL REMAIN TODAY...CAUSING NEAR
CRITICAL FIRE WEATHER CONDITIONS OVER MUCH OF NORTHERN ARIZONA. A
RED FLAG WARNING IS IN EFFECT FOR THE LITTLE COLORADO RIVER VALLEY
TODAY FOR DRY AND WINDY CONDITIONS. ON FRIDAY...DESPITE STRONGER
WINDS...MOISTURE WILL INCREASE...WITH RELATIVE HUMIDITY EXPECTED TO
EXCEED 15 PERCENT EXCEPT POSSIBLY IN LOWER VALLEY LOCATIONS.
ISOLATED TO SCATTERED HIGH BASED THUNDERSTORMS CAN BE EXPECTED TODAY
IN NORTHWESTERN AZ...AND FRIDAY OVER MOST OF NORTHERN AZ. HIGH
HAINES INDICES ARE EXPECTED TODAY MAINLY EAST OF FLAGSTAFF.

SUNDAY THROUGH TUESDAY...PERIODS OF BREEZY SOUTHWEST WINDS WILL
CONTINUE TO AFFECT NORTHERN ARIZONA. DRIER CONDITIONS ARE EXPECTED
WITH THE CHANCE FOR THUNDERSTORMS BECOMING VERY SLIGHT...AND
AFTERNOON MINIMUM RELATIVE OF 15 TO 20 PERCENT EXPECTED.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 7 PM MST FOR
THE LITTLE COLORADO RIVER VALLEY...AZ FIRE WEATHER ZONES 112>114-140.

WIND ADVISORY FRIDAY FROM 9 AM MST UNTIL 7 PM MST FOR ARIZONA ZONES
AZZ004-006-007-009>017-038>040-

PUBLIC.....................JJ
AVIATION/FIRE WEATHER......DJO

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Jun 4, 5:48 AM MST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
548 AM MST THU JUN 4 2009

AZZ012>014-040-050700-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
548 AM MST THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA AND NORTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

A RED FLAG WARNING HAS BEEN ISSUED FOR THE LITTLE COLORADO RIVER
VALLEY THIS AFTERNOON BETWEEN NOON AND 7 PM MST DUE TO LOW
RELATIVE HUMIDITIES AND STRONG WINDS. PLEASE SEE PRODUCT RFWFGZ
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN OVER THE
NEXT FEW DAYS PRODUCING WINDY CONDITIONS ACROSS THE NORTHLAND ON
FRIDAY AND SATURDAY. SUSTAINED SOUTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS RANGING FROM 35 TO NEAR 50 MPH ARE FORECAST EACH
AFTERNOON. WIND ADVISORIES MAY BE REQUIRED FOR MOUNTAIN AREAS AND THE
LITTLE COLORADO RIVER VALLEY.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 5:38 AM MSTRed Flag WarningFGZApache, Coconino, Navajo13 hr

Nearby

Wind Advisories in Arizona, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.